Alert archive / Indiana / Wind Advisories in 2023

Wind Advisory 3, NWS Indianapolis, IN

February 21, 202329 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Feb 21, 2023, 2:52 PM EST for 29 counties in Indiana. It took effect at Feb 22, 2023, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2023, 2:52 PM EST (19:52 UTC)
In effect from
Feb 22, 2023, 12:00 PM EST
Expired
Feb 22, 2023, 8:04 PM EST
In force
8 hr
Issued by
NWS Indianapolis, IN
All 29 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS73 KIND 211952
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
252 PM EST Tue Feb 21 2023

INZ036-037-039-043>049-051>057-060>065-067>072-220400-
/O.NEW.KIND.WI.Y.0003.230222T1700Z-230223T0300Z/
Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville, 
Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, 
Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
252 PM EST Tue Feb 21 2023

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Indiana.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Southerly winds increase during the
  afternoon and evening hours across most of Central Indiana. Any
  shower or thunderstorm that develops within the windy
  environment will have the potential to produce even stronger
  wind gusts up to 60 mph. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
5 follow-up statements
146 
WWUS73 KIND 220212
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
912 PM EST Tue Feb 21 2023

INZ036-037-039-043>049-051>057-060>065-067>072-221015-
/O.CON.KIND.WI.Y.0003.230222T1700Z-230223T0300Z/
Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville, 
Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, 
Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
912 PM EST Tue Feb 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected. 

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Indiana. 

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

* ADDITIONAL DETAILS...Southerly winds increase during the 
  afternoon and evening hours across most of Central Indiana. 
  Any shower or thunderstorm that develops within the windy 
  environment will have the potential to produce even stronger 
  wind gusts up to 60 mph. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
658 
WWUS73 KIND 220836
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
336 AM EST Wed Feb 22 2023

INZ036-037-039-043>049-051>057-060>065-067>072-221645-
/O.CON.KIND.WI.Y.0003.230222T1700Z-230223T0300Z/
Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville, 
Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, 
Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
336 AM EST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts around 45 mph 
  possible.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Indiana.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Any shower or thunderstorm that develops
  this evening will have the potential to produce even stronger 
  wind gusts of up to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
252 
WWUS73 KIND 221437
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
937 AM EST Wed Feb 22 2023

INZ036-037-039-043>049-051>057-060>065-067>072-222245-
/O.CON.KIND.WI.Y.0003.230222T1700Z-230223T0300Z/
Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville, 
Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, 
Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
937 AM EST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Indiana.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Any shower or thunderstorm that develops
  this evening will have the potential to produce even stronger 
  wind gusts of up to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
380 
WWUS73 KIND 222020
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
320 PM EST Wed Feb 22 2023

INZ036-037-039-043>049-051>057-060>065-067>072-230300-
/O.CON.KIND.WI.Y.0003.000000T0000Z-230223T0300Z/
Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville, 
Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, 
Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
320 PM EST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts to 45 to 50 mph 
  expected.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Indiana.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Any shower or thunderstorm that develops 
  this evening will have the potential to produce even stronger 
  wind gusts of up to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
664 
WWUS73 KIND 230104
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
804 PM EST Wed Feb 22 2023

INZ036-037-039-043>049-051>057-060>065-067>072-230215-
/O.CAN.KIND.WI.Y.0003.000000T0000Z-230223T0300Z/
Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville, 
Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, 
Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
804 PM EST Wed Feb 22 2023

...WIND ADVISORY IS CANCELLED...

Winds have fallen below wind advisory criteria and will stay below
wind advisory criteria the rest of the night. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Feb 21, 2:51 PM EST, 1 minute earlier.

Area forecast discussion, Feb 21, 2:51 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Indianapolis IN
251 PM EST Tue Feb 21 2023

.Short Term...(This evening through Wednesday)
Issued at 250 PM EST Tue Feb 21 2023

* Strong winds with gusts 40-50 mph tomorrow afternoon
* Rain and thunderstorm chances return late tonight
* Marginal risk for severe storms tomorrow evening
* Near record high temperatures tomorrow

...WIND ADVISORY WEDNESDAY AFTERNOON AND RISK OF SEVERE WEATHER...

.Tonight...

Area of low pressure developing in the Plains today will bring active
weather to Central Indiana tonight through Thursday. Developing warm
front extending eastward from the low will swing northward late
tonight into early tomorrow morning. Isentropic lift ahead of the
front combined with strong low level moisture transport into the
region will lead to light rain and showers developing late Tuesday
night. Added drizzle/sprinkles into the forecast from 04z to 07z,
transitioning to showers/isolated thunderstorms after 07z. Forecast
soundings show a strong inversion setting up north of the warm front
as the core of the warm air advection will be around 850 mb with a
50 kt low level jet. Above the inversion, guidance shows 350 to 750+
j/kg of elevated CAPE aloft, so expect thunder and lightning to be
embedded within the rain shield pushing northward. No severe weather
is expected during the morning hours as all convection should be
elevated. As far as QPF, did not deviate from guidance too much,
thinking a quarter to a half inch of rain possible north of I-70 and
less than a quarter inch south of I-70. Due to mixing Tuesday
afternoon, the PBL has significantly dried below guidance. Expect
the column to take a while to saturate before precipitation can
reach the ground early Wednesday morning. Due to dry antecedent
conditions, would not be surprised to see lower rainfall amounts
during the morning hours.

.Wednesday...

Upper ridging continues to build over the region Wednesday with a
mid/upper level impulse passing through the region by the evening
hours. This upper wave will enhance lift along the warm front,
leading to additional convective activity later in the day. In the
lower levels, a strong low level jet further strengthens through the
day tomorrow transporting copious amounts of liquid northward into
the region, bringing much warmer air northward, and creating very
windy conditions. After the warm front lifts northward during the
morning, a brief drying period takes place during the afternoon
hours. Isentropic lift weakens behind the warm front; however with
such strong moist air advection and lift, expect skies to remain
mostly cloudy with scattered showers around. Temperatures rapidly
spike as the warm front passes through with highs reaching the mid
60s in the north to low to mid 70s across Southern Indiana. Any
peeks of sunshine will further destabilize the boundary layer,
steepen lapse rates, and cause temperatures to further rise.

Two main areas of concern Wednesday afternoon and evening: Strong
wind threat and marginal risk for severe weather

Strong Wind Threat: Low level jet within the warm sector and ahead
of the approaching upper wave strengthens to 50 kts at 925mb and up
to 70 kts at 850mb. While forecast soundings show a very saturated
profile with lapse rates around 6 C/Km and marginal CAPE under 300
J/Kg, the potential is still there for stronger gusts to mix down to
the surface. Typically a drier sounding and steeper lapse rates
would be more favorable for downward momentum transfer of higher
gusts to the surface. However, in these patterns, potential is there
for surface temperatures to overachieve guidance by a few degrees,
which essentially would lead to more instability. Also, any shower
that forms during the day Will have the potential to bring down
stronger winds to the surface. Will be watching the potential for
strong to severe convective showers producing wind gusts up to 60
mph. Gradient winds will be strong enough to keep breezy conditions
around much of the day, even if winds are just below advisory
criteria. Higher gusts may be more sporadic if low level stability
is greater than forecasted. Confidence is high enough though in the
potential for higher gusts tomorrow with such strong winds aloft.
Therefore, going ahead and issuing a Wind Advisory for the southern
2/3 of the forecast area for wind gusts of 40 to 50 mph Noon to 10
PM Wednesday.

Marginal Risk for Severe Weather: Not the classic severe weather set
up for Indiana tomorrow, but the risk if there for stronger
convective activity during the evening hours as the upper wave
pushes through. The main low and associated cold front are still
located way back in the Plains by tomorrow evening; however this mid
to upper level wave pushing through may provide just enough lift
within a marginally unstable and highly sheared environment to
produce a line of strong to severe showers and storms. Short term
guidance shows a deeply saturated profile tomorrow evening with a
pocket of mid level dry air around 600-500mb, in addition to CAPE
upwards of 500 J/kg, Effective bulk shear of 50 kts, and 0-3km SRH
over 350 m^2/s^2. Guidance also shows curved hodographs in the
lowest 0-2 km with storm motion upwards of 50 mph further indicate
the potential for severe weather. While the wind energy is
impressive, this is a typical high shear low CAPE scenario. With
such a strong low level jet, it won't take much for any convection
to tap into the wind energy aloft resulting in the possibility of
damaging wind gusts. Low instability and limited forcing from the
weakening upper wave will ultimately be the limiting factor for
severe weather across Central Indiana. However, with impressive wind
energy, the risk is there for a line of convective showers and
isolated thunderstorms to produce wind gusts in excess of 60 mph.
The main threat is damaging straight line winds, but cannot rule out
the possibility of a brief tornado. Main timeframe for these showers
and storms is 3 pm to 9 pm for Central Indiana.

After the convective activity pushes through, expect a sharp
decrease in winds overnight as the low level jet weakens and a
developing nocturnal inversion cuts off mixing. The lull in the
strong winds will be brief as winds are expected to pick up again
Thursday morning.

&&

.Long Term...(Wednesday night through Tuesday)
Issued at 250 PM EST Tue Feb 21 2023

* Gusty winds between 35 to 45 mph possible Thursday
* Light rain and snow showers possible over the weekend
* Potent storm system possible Monday into Tuesday

Thursday

Gradient winds on the backside of Wednesday's system are expected to
persist into Thursday. The day may begin on the quiet side, as a
rather relaxed MSLP gradient exists along the warm front which is
expected to extend west to east across the northern part of our CWA.
The main surface low, progged to be located over northern Illinois
around 12z Thursday, will move northeastward dragging a cold front
across the region. Temperatures therefore will be warmest early in
the day with highs in the mid 60s. Once the front sweeps through mid
morning to late afternoon, temperatures should rapidly drop into the
20s by midnight.

As the low strengthens, a tightening MSLP gradient will develop
behind the cold front. Winds are therefore expected to increase
during the afternoon as the cold front passes by. The best chance
for strong winds will exist in the immediate post-front environment,
as stronger 850mb winds can be more efficiently mixed down. As the
afternoon progresses, CAA at the surface will increase stability in
the boundary layer gradually limiting the depth of mixing.
Additionally, the low pressure center begins to pull away from the
region relaxing the surface gradient a bit. Peak gusts should range
from 35 to 45 mph at times. Holding off on a headline for now, as
latest blend has trended downward.

Friday and Friday Night

Winds should be largely diminished by Friday morning as a large and
strong (~1040mb) surface high pressure system moves by to our north.
The core of the upper-level trough will be overhead as well, leading
to below-normal highs in the 30s. As the high pressure scoots
eastward, winds at the surface will veer and become southeasterly.

Despite the strong cold front passing through Thursday, the trough
that spawned the parent low doesn't really amplify or hang around.
In fact, we remain within broad upper-level ridging through Thursday
and into the weekend. This explains the limited southerly extent of
Thursday's front, which makes it only as far south as Tennessee. As
soon as the surface high passes by Friday night, weak WAA quickly
returns. As such, lows Friday night are not expected to drop that
much despite the chilly afternoon prior.

Saturday and Sunday

By the weekend, ridging will strengthen over the southeastern US
leading to a generally southwesterly jet orientation over the
central US. A subtle wave may ride along the back of this jet
leading to increasing cloud cover Saturday. Additionally, weak
isentropic lift associated with the return of WAA may provide enough
forcing to squeeze out some precip late Saturday. Model soundings
show a column that's cold enough for snow, at least initially.
Amounts are expected to be very light, however. As the column warms,
snow should gradually be replaced by rain as the primary precip
type. Some isolated showers may continue into Sunday as weak WAA
continues.

Simultaneously, a very potent vort max is modeled to begin taking
shape over the west coast near northern California. This system,
still a few days away at this point, will likely become our next
major weather maker.

Monday into Tuesday

Ensemble guidance begins to diverge as the west coast vort max
becomes partially closed. However, both GFS and ECMWF ensembles
retain a discernible signal through Tuesday. Confidence is medium
regarding the potential of impactful weather to some extent within
the Monday/Tuesday timeframe. While the most confidence lies with
the existence of a system taking shape early next week, much lower
confidence is found when considering sensible weather here at the
surface. Deterministic guidance all shows a strong surface low
developing in the lee of the Rockies Monday, then quickly
translating northeastward with varying intensities. Some models
bring the low over Indiana, some as far north as Wisconsin. So, the
details need to be ironed out of course until we can start talking
about what will happen in Indiana. However, the pattern of east
coast ridging and west coast troughing favors a northerly storm
track relative to Indiana. As such, will carry likely rain in the
forecast for now along with above-average temperatures.

&&

.Aviation...(12Z TAF Issuance)
Issued at 535 AM EST Tue Feb 21 2023

Impacts:

* Wind gusts of 20-25kt through early afternoon
* LLWS late tonight

Discussion:

VFR conditions are expected through much of the period.

Area of mid cloud associated with an upper wave and surface cold
front will be on the way out by valid time. Winds will be
west/northwest through the daylight hours, then become southeast.
Gusts will persist into early afternoon.

Strong winds aloft will create LLWS conditions late tonight. An
approaching warm front will move in late tonight bringing rain
south. Isolated convection is possible at the southern sites, but
odds are too low to mention.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon to 10 PM EST Wednesday for INZ036-037-
039-043>049-051>057-060>065-067>072.

&&

Short Term...CM
Long Term...Eckhoff
Aviation...50
Hazardous weather outlook, Feb 21, 12:17 PM EST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1217 PM EST Tue Feb 21 2023

INZ043>048-051>057-060>065-067>072-221730-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-
Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Clinton, Fairview Park, Rockville,
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Terre Haute, Brazil, Spencer, Gosport,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton,
Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
1217 PM EST Tue Feb 21 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Isolated thunderstorms are possible after midnight tonight. Lightning
is the primary hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms are possible Wednesday and Wednesday night.
While the severe weather threat is low, any thunderstorm has the
potential to produce heavy rain, lightning, and strong winds.

Wind gusts as high as 40 to 55 mph are possible Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>042-049-221730-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Henry-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, and New Castle
1217 PM EST Tue Feb 21 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms are possible Wednesday and Wednesday night.
Severe storms are unlikely, yet any storm will be capable of
producing heavy rain, lightning, and strong winds.

Wind gusts as high as 40 to 50 mph are possible Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Wind Advisories in Indiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.